Alert archive / Missouri / Flash Flood Warnings in 2018
Flash Flood Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Mar 26, 2018, 8:00 AM CDT for Cass County, Jackson County, Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2018, 8:00 AM CDT (13:00 UTC)
- Expired
- Mar 26, 2018, 2:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cass County, MO, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 16 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 8:21 AM CDT | FLASH FLOOD | 3 Ne Lone Jack, MO | REPORTS OF WATER OVER THE ROAD IN SEVERAL SPOTS ON MISSOURI F BETWEEN COLBERN RD. AND US 50 HWY. |
| Mar 26, 8:30 AM CDT | FLASH FLOOD | 4 Ssw Lake Winnebago, MO | WATER RESCUE AT HWY 291 AND HUBACH RD. CAR STUCK IN WATER UP TO THE DOOR. |
| Mar 26, 9:26 AM CDT | FLASH FLOOD | 1 Ene Pleasant Hill, MO | 1 FOOT OF WATER OVER ROADWAY AT COUNTRY CLUB DR. |
| Mar 26, 1:18 PM CDT | HEAVY RAIN 3.81 | 2 N Pleasant Hill, MO | STORM TOTAL AT WFO EAX THROUGH 1 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 1.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
379 WGUS53 KEAX 261300 FFWEAX MOC037-095-261900- /O.NEW.KEAX.FF.W.0001.180326T1300Z-180326T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Kansas City/Pleasant Hill MO 800 AM CDT MON MAR 26 2018 The National Weather Service in Pleasant Hill has issued a * Flash Flood Warning for... Northern Cass County in west central Missouri... Southeastern Jackson County in west central Missouri... * Until 200 PM CDT Monday * At 759 AM CDT, Doppler radar and automated rain gauges indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. Some rain gauges in the Pleasant Hill area have seen between 3 and 4 inches of rain in the last hour to 2 hours. * Some locations that will experience flooding include... Lee's Summit, Belton, Raymore, Harrisonville, Pleasant Hill, Greenwood, Peculiar, Lake Winnebago, Lone Jack, Cleveland, Freeman, Lake Annette, Baldwin Park, Strasburg and West Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3859 9461 3877 9461 3894 9411 3875 9412 $$ CDB
1 follow-up statement
753 WGUS73 KEAX 261658 FFSEAX Flash Flood Statement National Weather Service Kansas City/Pleasant Hill MO 1158 AM CDT MON MAR 26 2018 MOC037-095-261708- /O.CAN.KEAX.FF.W.0001.000000T0000Z-180326T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cass MO-Jackson MO- 1158 AM CDT MON MAR 26 2018 ...THE FLASH FLOOD WARNING FOR NORTHERN CASS AND SOUTHEASTERN JACKSON COUNTIES IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3859 9461 3877 9461 3894 9411 3875 9412 $$ CDB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 6:30 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 26, 6:30 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 630 AM CDT Mon Mar 26 2018 .Discussion... Issued at 338 AM CDT MON MAR 26 2018 Satellite imagery highlights a large trough digging into the Great Basin this morning, with the resulting southwest flow across the southern and central Plains readily evident on water vapor. At the surface a lee side low is noted over the Texas panhandle with a warm front stretching east through Oklahoma. Also of note, radar started to pick up developing storms across central and north central Missouri early this morning in response to the elevated front that the southwest flow is pushing across region. However, the main show, with widespread rain and embedded thunderstorms, will wait till closer to dawn to develop as that's when the main forcing will kick in as a shortwave trough peels away from the northern side of the large trough in the Great Basin; with the resulting low level jet across Oklahoma into Missouri providing much of the needed lift to help fuel the first round of today's storms. For Today...storm activity is starting near Wichita this morning with the help of the developing low level jet and resulting moisture transport. The storms are elevated in nature, but are tapping into a fair amount of instability as early morning analysis shows the storms developing in an area with MUCAPE values in the 1000 to 1500 J/KG range, which is on the leading edge of the great-than-one-inch precipitable water value that are moving north across the southern Plains. With 0-6KM shear values in the 40 knot range, this likely means that the thunderstorms that arrive this morning, while elevated, will be a bit feisty with lightning, periods of heavy rain, and small to marginally severe hail sized hail possible. This first round of storms will likely be focused across eastern and far northwest Missouri, on the nose of the low level jet. Much of the morning activity will likely lift north, with scattered showers persisting through the afternoon hours across the region as warm air and moisture advection persist. This will bring a warm front north into east central Kansas and central Missouri by this afternoon, with highs peaking above 60 in areas south of Highway 50. For tonight into Tuesday...expect a surface wave to start moving north toward the base of the trough shifting across the northern Plains; this will help define the cold front as the trough moves through overnight, reinvigorating storms moving northeast into southern and central Missouri. This will bring torrential rains to areas up and down the I-44 corridor across southern and eastern Missouri. There will likely be a decent gradient in precipitation values, but we still might pick up an additional inch of rain in areas south of the Missouri River tonight, potentially leading to flooding on area creeks, streams, and rivers. Expect storms to persist into Tuesday across southern and eastern Missouri, with more scattered shower like activity for our section of central and western Missouri. Rest of the work week...will see temperatures bounce around normal as the axis of the Great Basin trough shifts east. This will also bring a return of precipitation Thursday into Friday and maybe again over the weekend. && .Aviation...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 630 AM CDT MON MAR 26 2018 A line of stormy activity fired up in Kansas early this morning, arriving at the state line terminals around 11Z. Storms will continue to move northeast, with some low clouds and showers remaining possible through the morning hours. Expect a bit of break from the storms this afternoon, but we might get more showers this evening as a cold front presses into the region. The front will finally shift the winds to the north late tonight, which is also expected to help start lifting CIGs as the boundary layer starts drying out. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Cutter Aviation...Cutter
Hazardous weather outlook, Mar 26, 4:59 AM CDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 459 AM CDT Mon Mar 26 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 459 AM CDT Mon Mar 26 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight On and off storms are expected today through late tonight across the forecast area. Isolated hail up to one inch is possible for areas south of I-70 and east of U.S. HWY 63. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Storms will diminish late tonight, but the widespread rain will stick around, with the heavier rainfall shifting south over the I-44 corridor. Rainfall totals between one half of an inch to one and a half inches may lead to some isolated flooding, especially south of I-70. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Mar 26, 7:09 AM CDT, 51 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 709 AM CDT MON MAR 26 2018 MOZ037-043-044-261245- Cass MO-Johnson MO-Jackson MO- 709 AM CDT MON MAR 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CASS...SOUTHEASTERN JACKSON AND WEST CENTRAL JOHNSON COUNTIES UNTIL 745 AM CDT... At 709 AM CDT, trained weather spotters reported a strong thunderstorm near Lake Winnebago, or near Raymore, moving northeast at 35 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Lee's Summit, Belton, Raymore, Pleasant Hill, Greenwood, Peculiar, Lake Lotawana, Lake Winnebago, Lone Jack, Baldwin Park, Strasburg and Tarsney Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3879 9452 3900 9417 3880 9402 3868 9444 TIME...MOT...LOC 1209Z 241DEG 29KT 3878 9438 Cutter
Local storm report, Mar 26, 7:35 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
735 AM CDT MON MAR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM HAIL FREEMAN 38.62N 94.51W
03/26/2018 E1.00 INCH CASS MO PUBLIC
DELAYED REPORT. TIME ESTIMATED FROM RADAR.
&&
JWELSHLocal storm report, Mar 26, 7:36 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
736 AM CDT MON MAR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM HAIL PLEASANT HILL 38.79N 94.27W
03/26/2018 M1.00 INCH CASS MO NWS EMPLOYEE
OBSERVED AT WFO EAX.
&&
JWELSHSpecial weather statement, Mar 26, 7:36 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
736 AM CDT MON MAR 26 2018
MOZ037-038-044-261315-
Johnson MO-Lafayette MO-Jackson MO-
736 AM CDT MON MAR 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE...
SOUTHEASTERN JACKSON AND NORTHWESTERN JOHNSON COUNTIES UNTIL 815 AM
CDT...
At 736 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lone Jack, or near Lake Lotawana, moving northeast at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Oak Grove, Odessa, Higginsville, Lone Jack, Mayview, Lake Lafayette,
Bates City and Pittsville.
This includes Interstate 70 in Missouri between mile markers 31 and
52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3880 9412 3883 9412 3883 9418 3892 9423
3918 9385 3894 9363
TIME...MOT...LOC 1236Z 231DEG 27KT 3888 9415
CDBLocal storm report, Mar 26, 7:40 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
740 AM CDT MON MAR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM HAIL PECULIAR 38.72N 94.46W
03/26/2018 M0.88 INCH CASS MO PUBLIC
DELAYED REPORT. TIME ESTIMATED FROM RADAR.
&&
JWELSHLocal storm report, Mar 26, 7:44 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
744 AM CDT MON MAR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 AM HAIL LOUISBURG 38.62N 94.68W
03/26/2018 M1.25 INCH MIAMI KS PUBLIC
DELAYED REPORT FROM SOCIAL MEDIA.
&&
JWELSHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:38 AM CDT | Severe Thunderstorm Warning | EAX | Cass | 37 min |
| Mar 26, 7:09 AM CDT | Special Weather Statement | EAX | Jackson | 36 min |
| Mar 26, 7:36 AM CDT | Special Weather Statement | EAX | Lafayette | 39 min |
| Mar 26, 8:25 AM CDT | Areal Flood Advisory | EAX | Johnson, Lafayette | 5 hr |
| Mar 26, 8:50 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 69 hr |
| Mar 26, 9:06 AM CDT | Special Weather Statement | EAX | Saline | 24 min |
| Mar 26, 10:27 AM CDT | River Flood Warning | EAX | Cooper, Saline | 5 days |
| Mar 26, 12:07 PM CDT | Areal Flood Advisory | EAX | Chariton, Howard, Randolph | 4 hr |
| Mar 26, 12:22 PM CDT | Flash Flood Warning | EAX | Chariton, Howard, Randolph | 5 hr |
| Mar 26, 2:12 PM CDT | Areal Flood Warning | EAX | Cass, Jackson, Johnson, Lafayette, Saline | 24 hr |
| Mar 26, 2:16 PM CDT | River Flood Warning | EAX | Howard | 33 hr |
| Mar 26, 2:18 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 42 hr |
| Mar 26, 5:14 PM CDT | Areal Flood Warning | EAX | Chariton, Howard, Randolph | 24 hr |
Nearby
Flash Flood Warnings in Missouri, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.